Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Bleeding 4 days after period ceased and tender breasts


 splitpea - Thu Sep 29, 2005 1:09 am

Had fairly light period slightly longer than usual . appx 7 days. Three days later noticed bleeding had started again just spotting at first now globby blood ( 2 days after bleeding started again.) Also have tender breasts and under arms.
Periods are always regular, breif with no signifigant symptoms other than light bleeding.

NB have been using Xenical to help lose 5kg (i am at top of healthy weight range) could this be related.
 Dr. Tamer Fouad - Tue Jan 10, 2006 1:38 pm

User avatar Hello,

"Spotting" refers to unexpected bleeding that does not require the protection of a sanitary or a tampon.[1] Normally it doesn’t reach the underwear, but rather is swiped with toilet paper after a bowel movement or urination. The blood can be pink-tinged mucus, rusty brown or bright red. Brown discharge usually indicates "old blood".

Normal spotting is what may occur at the very end of your bleeding days. A day or two of spotting after 3 to 5 days of “bleeding” is normal, and just the end of the bleeding period. This is also known as post-menstrual spotting. In this case you are just "cleaning out" your uterus/vagina. This may be caused from the uterus not completely shedding the products of menstruation, minor vaginal/cervical trauma during intercourse, hormonal imbalances.

References:
==========
1. Thorneycroft IH. Cycle control with oral contraceptives: a review of the literature. Am J Obstet Gynecol 1999;180(2 pt 2):280-7.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us